MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Catalog Number 0014AM
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2024 investigation summary the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 0014am device was returned with a hole in the blue insulation exposing the metal substrate with melting around the edges and blackened in color.Also observed along the length of the blue insulation are indentations and other surface markings/scratches indicating that the electrode has come in contact with instrumentation.Additionally, photos were provided and they showed the condition of the reported event.The likely cause of the damage is the electrode was in contact with other instruments and likely was grasped with another instrument.The evidence suggests that the current strayed from the larger damaged area on the electrode, evident by the characteristics of being blackened and melted, which resulted in the event reported.The instructions for use instruct the user to discard damaged electrodes.A manufacturing record evaluation was performed for the finished device batch sjmhrq, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/24/2024.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: please clarify, was the "big sprinkle" a spark? was the "sprinkle" a flame? [ans: the big sprinkle was a spark with a light flame].This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a breast mass excision the dr used the tip (0014am) for lumpectomy for a while, then the insulated part of the tip was touched with the retractor accidently and a big sprinkle resulted and the side of the tip was burnt.After that, they changed to other pieces with another lot number and completed the surgery.Esu power 20 & 25 for cutting & coagulation were used.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/9/2024.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19172551
Report Number3005075853-2024-03182
Device Sequence Number12599990
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0014AM
Device Lot NumberSJMHRQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/07/2024
05/09/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/09/2024
05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown